Announcement

Announcement Module
Collapse
No announcement yet.

High TSH, cannot tolerate Thyroxine

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • High TSH, cannot tolerate Thyroxine

    Hi, does anyone have experience of high TSH levels? By high I mean 35, when the target level is 3 or 4? I was just wondering what the prognosis might consider? I already have hypothyroidism and over the last 11 months I have been unable to tolerate my Thyroxine dose. This has been lowered as I was getting concerning arrythmia and tachicardia, and ending up in A&E all the time, with them waiting for me to show signs of an MI.
    My tolerance to Thyroxine is now half of what I should be on, which would explain why I have a high TSH level; I dont know if a level of 35 is indicative of something else, but my GP was quite anxious for me to get into see an Endocrinologist (appointment next week- Christmas week- can you believe it- what a great week to do bloods??

    Would welcome views from anyone who has had high TSH levels and has difficulty with maintaining their Thyroxine dose; what might be the likely things to consider, and what was their outcome? I know some forms of lymphoma could be on the agenda, but I am sure they would have had me in well before now if that was the case. ???

    :worried:

  • #2
    I don't know, but I thought I'd :bump: this up so more members might see it.

    Comment


    • #3
      l don't know too much about it, but l have seen reports (in the Archives) of people who have an erratic thyroid--it goes up and down wreaking havoc with the meds. An endo with experience with Al loopy lupies would be ideal.

      Comment


      • #4
        Hi, I have had Hashimotos disease for 22 years. I had a TSH of 77 when I was six months pregnant and I have absorption problems, I have to take a huge dose of thyroxine to make it go down: right now 212 mcg.

        Anyhow, one thing that could be happening is that your adrenals might be under stress. Sometimes, a low dose of steroids can help you tolerate you thyroid meds. I have had this happen to me, especially when i was taking Armour and Cytomel. I now have heart palps from levothyroxine as well.

        The other thing is that being hypothyroid can damage your heart and nervous system. I'm sure you already know this, but really need to take your medicine. If you have a heart problem however, I suggest discussing this with your cardiologist and taking suggestions from him/her. Steroids can help you tolerate thyroid meds better, but they can also damage your heart.

        I recommend reading an article called "The safe uses of cortisol" its about low dose compounded hydrocortisone for adrenal insufficiency, related to HypoT. Since you have other disorders you may already be on steroids in which case it might be a moot point. I apologize if that's the case.

        The only reason hypothyroidism isn't treated like the insidious disease that it is, is because there are thyroid replacement drugs. Without the meds its just as bad as any other autoimmune disease. The end result being Myxedema coma and death.
        Last edited by keebler; 01-22-2012, 01:12 AM. Reason: took out reference to other forums

        Comment


        • #5
          I forgot to add ::

          A tsh of 36 is *very* high!! A good endocrinologist will prefer your "target" TSH to be about 1 I keep mine in the 0.5 to 1.5 range. Anything over 1.5 and I start having symptoms. OSU endocrinologists raised my meds when my TSH was over 2.0.

          Also I wanted to list some complications of hypothyroidism such as:
          gastroparesis!! (also a complication of sclero and diabetes)
          sicca symptoms
          fatigue
          weight gain
          joint pain
          high "bad" cholesterol
          low "good" cholesterol

          lots others...

          HTH
          Nicole

          Comment

          Working...
          X